What Happens If You Take Vitamins on an Empty Stomach


Most multivitamin manufacturers advise ingesting their products with food to avoid stomach pain. However, taking multivitamins with food improves absorption. Once you take a multivitamin with a specific meal, you establish a lifestyle that guarantees a consistent supply of nutrients, which is critical for water-soluble vitamins that are not stored in your body. Numerous multivitamins also contain minerals, so if your brand contains iron, avoid taking it with certain foods and beverages.

Is it possible to get dizzy from taking vitamins on an empty stomach

What Happens If You Take Vitamins On An Empty Stomach?

Taking high doses of vitamins poses one of the most significant risks for dizziness and potentially more severe side effects.

Dizziness can occur as a side effect of taking too many supplements, such as B vitamins or vitamin A. Several vitamins and minerals, when consumed in large amounts, can cause dizziness as a side effect, such as:

  • Vitamin B: There are a few B vitamins, but large doses of niacin (vitamin B3) can cause dizziness. It may be preceded by flushing of the skin.
  • Choline: Large doses of choline can cause dizziness, but most individuals receive sufficient choline through an eating plan after all.
  • Certain minerals: Massive doses of zinc, for example, can cause toxicity as well as dizziness.
  • Fat-soluble vitamins: Vitamins A, D, E, and K are kept in your fat cells, and taking large amounts of them over time can cause dizziness and other possibly serious side effects.

How to get rid of nausea from vitamins

While vitamins are essential, not all vitamins are the same. If you are experiencing nausea after taking a vitamin, the first step in solving this is to identify what caused it.

To avoid nausea from vitamin intake, you may also consider doing the following:

  • Don’t take vitamins before working out.
  • Avoid taking your vitamins on an empty belly. Give your stomach anything to digest along with your vitamins to keep it balanced.
  • Take vitamins at night or before going to bed.

“Taking vitamins on an empty stomach can frequently upset the GI tract. Many people experience stomach pains, nausea and even diarrhea.”

Christine Lee, MD – Gastroenterologist

Is it possible to have stomach pain after taking vitamins on an empty stomach

Is it Possible to Have Stomach Pain After Taking Vitamins on an Empty Stomach?

Taking multivitamins on an empty stomach may cause nausea and stomach ache or leave a nasty sensation in the mouth. Minerals, especially when taken in high doses or as a multivitamin, can cause adverse side effects.

Moreover, vitamins could aggravate your tummy, lead to muscle weakness, or end up causing abnormal heart rhythms. Getting the supplement with food will not help stop symptoms from high mineral doses, but it will lower the risk of stomach ache caused by multivitamins.

How to relieve stomach pain from vitamins

Taking various vitamins as supplements could help guarantee the daily recommended amount. However, some people encounter abdominal discomfort due to the vitamins they take. 

This problem is particularly noticeable in people with sensitive digestive systems who take specific vitamins in large doses. Nevertheless, it is critical to seek medical care and analyze your routine to avoid stomach aches caused by vitamins.

💊💊💊 Applying a heating pad, hot water bottle, hot towel, or heat wrap over the abdomen and back helps relax the muscles in the abdomen and relieve abdominal cramps and pain. The temperature should ideally be 104° Fahrenheit. Taking a hot bath with bubbles and essential oils or hot showers can also help.

Here are some additional tips that you may want to do to prevent and relieve stomach pain from vitamins:

  1. Consult your physician

If vitamin supplements upset your stomach, consult your doctor to see if you should continue taking them. They may advise you that taking extra vitamins is unnecessary if you eat a well-balanced diet. You may also ask them for alternative vitamins that you can take.

  1. Make sure to take your vitamins properly

It is best to take vitamins with food. It is not recommended to take vitamins on an empty stomach, mainly if they are fat-soluble, such as vitamins A, D, E, or K. Moreover, the vitamins will be absorbed by your body better if you consume them with food. This can also help you reduce any side effects, such as stomachaches and nausea.

  1. Avoid caffeine when taking certain vitamins

Some medications and vitamins interact with caffeine found in tea and coffee. Caffeine may hinder vitamin digestion, such as calcium, vitamin B, iron, vitamin D, and many others.

  1. Eat a diet that’s rich in vitamins

Adapt your diet to your current state of health. If your abdomen is delicate to vitamins, a well-balanced diet rich in fish, lean meats, fruits, and vegetables will help you avoid the necessity of taking them. After all, natural food sources are better and healthier vitamin sources than supplements.

Tips for taking vitamins

Tips For Taking Vitamins

There is conflicting information regarding supplements, which confuses consumers. The following are things to keep in mind when taking supplements:

  • Before taking any supplements, always consult with your doctor.
  • To understand precisely what’s inside the supplement you’re attempting to take, carefully look at the label.
  • It is vital not to consume more than the recommended amount of dosage.
  • Discover more about the vitamins in your diet.
  • We recommend that you refrain from using any vitamins or products in general if they are not FDA-approved or have been reported.

Comment below to share your thoughts, and don’t miss our blog on supplements for gastritis.

Recent Posts